Alert archive / Colorado / Flash Flood Watches in 2007

Flash Flood Watch 8, NWS Pueblo, CO

August 7, 200715 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Aug 7, 2007, 5:54 AM MDT for 15 counties in Colorado. It took effect at Aug 7, 2007, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 7, 2007, 5:54 AM MDT (11:54 UTC)
In effect from
Aug 7, 2007, 12:00 PM MDT
Expired
Aug 7, 2007, 8:08 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 11.9 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2007-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2007-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
2124 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KPUB 071154
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
554 AM MDT TUE AUG 7 2007

...FLASH FLOOD WATCH IN EFFECT FROM NOON TODAY UNTIL MIDNIGHT FOR
THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS...

.A STRONG MONSOONAL DISTURBANCE...A MOIST ATMOSPHERE...AND SATURATED
CONDITIONS FROM RECENT HEAVY RAINS...WILL RESULT IN THE POTENTIAL FOR
FLASH FLOODING ACROSS PORTIONS OF SOUTHERN COLORADO THIS AFTERNOON
AND EVENING.

COZ058>088-072000-
/O.NEW.KPUB.FF.A.0008.070807T1800Z-070808T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK...
CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE...
ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...
SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD
554 AM MDT TUE AUG 7 2007

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST 
  CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST 
  COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER 
  ARKANSAS RIVER VALLEY. IN EAST CENTRAL COLORADO...EL PASO 
  COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH 
  CENTRAL COLORADO...CENTRAL SAN LUIS VALLEY...EASTERN SAN JUAN 
  MOUNTAINS...FREMONT COUNTY...LA GARITA MOUNTAINS...NORTHERN 
  SAN LUIS VALLEY...NORTHERN SANGRE DE CRISTO MOUNTAINS...
  SOUTHERN SAN LUIS VALLEY...SOUTHERN SANGRE DE CRISTO 
  MOUNTAINS...UPPER RIO GRANDE VALLEY...WET MOUNTAIN VALLEY AND 
  WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO COUNTY...
  PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY.

* FROM NOON MDT TODAY THROUGH THIS EVENING

* A STRONG UPPER LEVEL DISTURBANCE...DEEP ATMOSPHERIC
  MOISTURE...AND SATURATED SOIL CONDITIONS...WILL RESULT IN AN
  ELEVATED RISK OF FLASH FLOODING ACROSS THE SOUTHEAST MOUNTAINS
  AND ADJACENT PLAINS THIS AFTERNOON AND EVENING.

* FLASH FLOODING...THREATENING LIFE AND PROPERTY...WILL BE
  POSSIBLE. BURN SCARS...STREAMS...AND HIGHLY URBANIZED AREAS WILL
  ESPECIALLY BE AT RISK. ADDITIONALLY...AREAS THAT RECEIVED HEAVY
  RAINFALL YESTERDAY WILL BE AT AN ELEVATED RISK OF FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

LW
2 follow-up statements
000 
WGUS65 KPUB 071759
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1159 AM MDT TUE AUG 7 2007

...A FLASH FLOOD WATCH IS IN EFFECT FROM NOON TODAY UNTIL MIDNIGHT
FOR LARGE SECTIONS OF SOUTHERN COLORADO...

.A STRONG MONSOONAL DISTURBANCE...A MOIST ATMOSPHERE...AND
SATURATED CONDITIONS FROM RECENT HEAVY RAINS...WILL RESULT IN THE
POTENTIAL FOR FLASH FLOODING ACROSS PORTIONS OF SOUTHERN COLORADO
THIS AFTERNOON AND EVENING.

COZ058>088-080200-
/O.CON.KPUB.FF.A.0008.070807T1800Z-070808T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK...
CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE...
ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...
SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD
1159 AM MDT TUE AUG 7 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH 
  CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH 
  RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN 
  EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND 
  THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...CENTRAL SAN 
  LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY...LA 
  GARITA MOUNTAINS...NORTHERN SAN LUIS VALLEY...NORTHERN SANGRE 
  DE CRISTO MOUNTAINS...SOUTHERN SAN LUIS VALLEY...SOUTHERN 
  SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE VALLEY...WET 
  MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...
  HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY.

* THROUGH THIS EVENING

* A STRONG UPPER LEVEL DISTURBANCE...DEEP ATMOSPHERIC MOISTURE...
  AND SATURATED SOIL CONDITIONS...WILL RESULT IN AN ELEVATED 
  RISK OF FLASH FLOODING ACROSS THE SOUTHEAST MOUNTAINS AND 
  ADJACENT PLAINS THIS AFTERNOON AND EVENING. 

* FLASH FLOODING...THREATENING LIFE AND PROPERTY...WILL BE 
  POSSIBLE. BURN SCARS...STREAMS...AND HIGHLY URBANIZED AREAS 
  WILL ESPECIALLY BE AT RISK. ADDITIONALLY...AREAS THAT RECEIVED 
  HEAVY RAINFALL YESTERDAY WILL BE AT AN ELEVATED RISK OF 
  FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS65 KPUB 080208
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
808 PM MDT TUE AUG 7 2007

...THE THREAT OF HEAVY RAINS DIMINISHING ACROSS SOUTH CENTRAL COLORADO...

.THE THREAT OF HEAVY RAINS AND FLASH FLOODING HAS DIMINISHED
ACROSS SOUTH CENTRAL COLORADO AND THE I-25 CORRIDOR...ALLOWING FOR
THE FLASH FLOOD WATCH WHICH WAS IN EFFECT UNTIL MIDNIGHT TO BE CANCELLED.

COZ058>088-080315-
/O.CAN.KPUB.FF.A.0008.000000T0000Z-070808T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK...
CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE...
ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...
SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD
808 PM MDT TUE AUG 7 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST
CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO
HAS BEEN CANCELLED. 

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DIMINSH ACROSS SOUTH CENTRAL COLORADO THROUGH THE REST OF THE 
EVENING...WITH THE THREAT OF HEAVY RAINS AND FLASH FLOODING ALSO
ENDING ACROSS THE AREA. THIS HAS ALLOWED FOR THE CANCELLATION OF
THE FLASH FLOOD WATCH WHICH WAS IN EFFECT UNTIL MIDNIGHT. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 7, 4:51 AM MDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 7, 4:51 AM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
451 AM MDT TUE AUG 7 2007

.SHORT TERM...
(TODAY AND TONIGHT)

...FLASH FLOOD POTENTIAL TODAY...FLOOD WATCH FOR POSSIBLE FLASH
FLOODING FROM NOON TO MIDNIGHT...
...ALSO POTENTIAL FOR MORE SEVERE WIND GUSTS...MARGINALLY LARGE
HAIL...

WILL GO AHEAD WITH A FLOOD WATCH FOR FLASH FLOODING FOR THE
MOUNTAINS AND ADJACENT PLAINS FROM NOON TODAY UNTIL MIDNIGHT.
WATER VAPOR PICTURES SHOW WHAT LOOKS LIKE A PRETTY SIGNIFICANT
MONSOONAL SHORTWAVE SPINNING OVER SOUTHWEST NEW MEXICO THIS
MORNING.  THIS DEPRESSION IS THE MOST SIGNIFICANT I HAVE SEEN IN
DAYS AND IS PICKED UP SOLIDLY BY BOTH THE NAM12 AND GFS40.  BOTH
MODELS EJECT IT NORTHEAST ACROSS COLORADO DURING THE AFTERNOON AND
EVENING HOURS.  THE GFS40 HAS MUCH HIGHER QPF THAN THE NAM12...BUT
BOTH MODELS INDICATE FAIRLY WIDESPREAD PRECIPITATION.  THE NATURE OF
THE RECENT MONSOON COUPLED WITH PRECIPITABLE WATER VALUES BETWEEN 1
AND 1.5 INCHES WOULD SUPPORT QPF MORE ALONG THE LINES OF THE
GFS40...AT LEAST ON A LOCALIZED CONVECTIVE SCALE.  THERE HAS ALREADY
BEEN HEAVY RAINFALL OVER MUCH OF THE MOUNTAINS AND ADJACENT PLAINS
IN RECENT DAYS.  SOILS ARE SATURATED IN MANY AREAS AND STREAMS ARE
RUNNING FULL.  THE PROSPECT OF ANOTHER...POSSIBLY MORE
INTENSE...ROUND OF CONVECTIVE RAINS OVER ALREADY SATURATED
AREAS...SPELLED FLOOD WATCH TO ME.

OPTED NOT TO INCLUDE THE PLAINS FARTHER EAST.  RAINS OUT EAST HAVE
GENERALLY BEEN MORE SPOTTY IN RECENT DAYS.  YESTERDAY DID SEE AN
INCREASE IN COVERAGE...BUT WOULD SUSPECT THAT CONDITIONS OUT THAT
WAY ARE STILL CONSIDERABLY LESS SATURATED.

ONE THING THAT MAY WORK AGAINST THE FLOOD POTENTIAL IS THE UPPER
LEVEL WIND FLOW.  IT HAS INCREASED OVER THE PAST 24-36
HOURS...YIELDING BETTER STORM MOVEMENT.  STORMS HAVE BEEN MOVING
ALONG AT A GOOD CLIP (20-25 MPH)...KEEPING LOCAL RAINFALL TOTALS
DOWN...DESPITE INTENSE INSTANTANEOUS RATES.  THIS MAY BE A FACTOR
AGAIN TODAY.  HOWEVER...THERE IS A SIGNIFICANT TRIGGER AND AMPLE
MOISTURE TO WORK WITH...SO STORM MOVEMENT MAY END UP MOOT.  REPEATED
DEVELOPMENT OF FAST MOVING...INTENSE RAINERS...OVER THE SAME AREAS
WILL TEND TO NEGATE THE LIMITING EFFECTS OF FAST STORM MOTIONS.
SO...BEST CALL IS A FLOOD WATCH FOR FLASH FLOODING.

WITH THE INCREASED WIND SPEEDS ALOFT...WE WILL ALSO BE LOOKING AT
INCREASE POTENTIAL FOR SOME SEVERE WEATHER TODAY...MUCH LIKE WHAT
OCCURRED YESTERDAY.  THAT IS...COULD BE LOOKING AT A FEW SEVERE
STORMS...PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL 3/4-1
INCH IN DIAMETER.

BY MIDNIGHT OR SO...LOOKS LIKE MUCH DRIER AIR WILL BE SPREADING IN
FROM THE WEST.  THIS SHOULD BRING AN END TO THUNDERSTORM
ACTIVITY...WITH PLENTY OF STARS APPEARING. LW

.LONG TERM...
(WEDNESDAY THROUGH MONDAY)

WEDNESDAY AND THURSDAY...MODELS ARE IN FAIRLY GOOD AGREEMENT THIS
MORNING IN SLIDING THE UPPER RIDGE WEST TOWARDS THE DESERT
SW...HELPING TO DRY OUT AND WARM UP THE REGION. THEREFORE...LESSENED
CLOUD COVER AND WENT WITH LOW ISOLATED POPS BOTH DAYS...MAINLY AFTN
AND EVE OVER THE HIGHER TERRAIN AND NEARBY PLAINS. WAS TEMPTED TO
PULL POPS COMPLETELY FOR THE PLAINS...BUT DECIDED AGAINST DUE TO
ABUNDANT SOLAR HEATING. SHOULD BE CLOSER TO THE DIURNAL PATTERN THE
CWA USUALLY EXPERIENCES...WITH MAX TEMPS IN THE 70S AND 80S FOR THE
MTS AND HIGH VALLEYS...AND 90S PUSHING 100 F FOR THE PLAINS.

FRIDAY THROUGH MONDAY...THE RIDGE LINGERS IN THE AREA THROUGH THE
WEEKEND...AND AT TIMES LOOKS TO BE DIRECTLY OVERHEAD. CONTINUED HOT
TEMPS...WITH MUCH OF THE PLAINS MOST LIKELY SEEING AROUND 100
DEGREES FOR A MAX. ONLY CHANGE IS THAT MODELS ARE CONTINUING TO SHOW
MOISTURE SNEAKING BACK UP UNDER THE RIDGE...PRODUCING A SLIGHTLY
BETTER CHANCE FOR CONVECTION. AT THIS TIME PROBABILITY STILL LOOKS
ONLY ISOLATED...BUT SPREAD IT OUT A BIT WIDER AND INCREASED CLOUD
COVER TO SHOW MOSTLY CLOUDY SKIES AFTN AND EVE. AS THE WEEKEND NEARS
POP FORECAST WILL HAVE TO BE REVISITED. MOORE

&&

.AVIATION...INTENSE THUNDERSTORMS PRODUCING HEAVY RAIN...WIND GUSTS
TO 60 MPH...HAIL TO 1 INCH IN DIAMETER...AND FREQUENT LIGHTNING.
IFR CIGS/VSBYS IN THUNDERSTORMS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
COZ058>088.

&&

50/27
Hazardous weather outlook, Aug 6, 6:51 AM MDT, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
651 AM MDT MON AUG 6 2007

COZ058>089-093>099-071300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
651 AM MDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN COLORADO THIS
AFTERNOON...CONTINUING INTO THIS EVENING.  ONCE AGAIN...THE PRIMARY
THREATS FROM ANY STORMS FORMING TODAY ARE HEAVY RAIN...LOCALIZED
FLOODING...AND LIGHTNING.  ADDITIONALLY...A FEW STORMS COULD PRODUCE
1/2 INCH DIAMETER HAIL AND WIND GUSTS TO AROUND 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ON TUESDAY...THEN CONVECTION IS EXPECTED TO BECOME
MORE ISOLATED IN NATURE FOR WEDNESDAY AND INTO THE WEEKEND. THE
PRIMARY THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND
LIGHTNING...ALONG WITH PERIODS OF HEAVY RAIN...ESPECIALLY IN AND
NEAR THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST AND SOUTH
CENTRAL COLORADO.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:01 PM MDTSevere Thunderstorm WarningPUBEl Paso30 min
Aug 6, 6:13 PM MDTSevere Thunderstorm WarningPUBProwers53 min
Aug 6, 7:12 PM MDTSevere Thunderstorm WarningPUBHuerfano52 min
Aug 6, 7:54 PM MDTSevere Thunderstorm WarningPUBKiowa48 min
Aug 7, 5:43 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero36 min

Nearby

Flash Flood Watches in Colorado, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.